Low rate attacks, or Denial-of-Service (DoS) attacks of the occasional misbehaviour, can throttle the throughput of robust timed-protocols, like the Transmission Control Protocol(TCP), by creating either periodic or exponentially distributed outages, or transmission disruptions. Such attacks are as effective as full-fledged DoS with high undetectability of the misbehaving network entity. In this paper, we present a mathematical model of Low-Rate. randomly occurring, Denial-of-Service attacks. By viewing the process as a twostate Continuous-Time Markov Chain(CTMC), we have successfully computed the transition and state probabilities of a compromised network entity that can behave normally, while in the normal state. and abnormally, when in the abnormal state.
Chaturvedi, Nahush and Mohanty, Hrushikesha
"A Mathematical Model for Randomly-Occurring Low-Rate Denial of Service Attacks,"
International Journal of Computer and Communication Technology: Vol. 5
, Article 5.
Available at: https://www.interscience.in/ijcct/vol5/iss1/5